Alert archive / California / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 36, NWS Reno, NV

July 30, 2009Placer County, California; Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 30, 2009, 2:26 PM PDT for Placer County, California; Washoe County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2009, 2:26 PM PDT (21:26 UTC)
Expired
Jul 30, 2009, 3:15 PM PDT
In force
49 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Placer County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 88 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2773 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 302126
SVRREV
CAC061-NVC031-302215-
/O.NEW.KREV.SV.W.0036.090730T2126Z-090730T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
226 PM PDT THU JUL 30 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PLACER COUNTY IN CENTRAL CALIFORNIA...
  THIS INCLUDES THE CITIES OF...TAHOE CITY...SQUAW VALLEY...ALPINE
  MEADOWS...
  EXTREME SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 315 PM PDT

* AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TAHOE CITY...AND MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...ALPINE MEADOWS...CARNELIAN BAY...
  NORTHSTAR...SQUAW VALLEY AND TAHOE CITY.

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. IF TIME
PERMITS...MOVE YOUR VEHICLE INTO A GARAGE...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3924 12028 3925 12027 3931 12012 3918 11998
      3905 12018 3913 12024 3919 12025
TIME...MOT...LOC 2126Z 325DEG 4KT 3921 12016

$$

BRONG
3 follow-up statements
000 
WWUS55 KREV 302146
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
246 PM PDT THU JUL 30 2009

CAC061-NVC031-302215-
/O.CON.KREV.SV.W.0036.000000T0000Z-090730T2215Z/
PLACER CA-WASHOE NV-
246 PM PDT THU JUL 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR EXTREME SOUTHWESTERN WASHOE AND NORTHEASTERN PLACER COUNTIES...

AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER 
SIZE HAIL...AND WINDS OF 50 TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
NEAR TAHOE CITY...MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...ALPINE MEADOWS...CARNELIAN BAY...
  DOLLAR POINT...HOMEWOOD...NORTHSTAR AND SQUAW VALLEY.

BOATERS AND SWIMMERS ON OR NEAR THE NORTHWEST SHORE OF LAKE TAHOE 
FROM SUNNYSIDE TO TAHOE VISTA SHOULD GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. DONT BE CAUGHT ON THE WATER IN A 
THUNDERSTORM PEOPLE IN OR ON WATER ARE MUCH MORE PRONE TO BEING 
STRUCK BY DEADLY LIGHTNING. STRONG AND ERRATIC WINDS CAN LEAD TO 
BOATS CAPSIZING OVER THE NORTHERN HALF OF LAKE TAHOE.

LAT...LON 3924 12028 3925 12027 3931 12012 3918 11998
      3905 12018 3913 12024 3919 12025
TIME...MOT...LOC 2143Z 325DEG 4KT 3919 12015

$$

BRONG
000 
WWUS55 KREV 302209
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
309 PM PDT THU JUL 30 2009

CAC061-NVC031-302215-
/O.CON.KREV.SV.W.0036.000000T0000Z-090730T2215Z/
PLACER CA-WASHOE NV-
309 PM PDT THU JUL 30 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR EXTREME SOUTHWESTERN WASHOE AND NORTHEASTERN PLACER COUNTIES...

AT 304 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED OVER MT WATSON JUST NORTH OF TAHOE 
CITY...MOVING EAST AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...CARNELIAN BAY...DOLLAR POINT...
  NORTHSTAR...SUNNYSIDE-TAHOE CITY...TAHOE CITY AND TAHOE VISTA.

BOATERS AND SWIMMERS ON OR NEAR THE NORTH SHORE OF LAKE TAHOE 
FROM SUNNYSIDE TO INCLINE VILLAGE SHOULD GET OUT OF THE WATER AND 
MOVE  INDOORS OR INSIDE A VEHICLE. DONT BE CAUGHT ON THE WATER IN A 
THUNDERSTORM PEOPLE IN OR ON WATER ARE MUCH MORE PRONE TO BEING 
STRUCK BY DEADLY LIGHTNING. STRONG AND ERRATIC WINDS CAN LEAD TO 
BOATS CAPSIZING OVER THE NORTHERN HALF OF LAKE TAHOE.

THIS STORM IS PRODUCING HEAVY RAINFALL. INCREASED FLOWS ARE POSSIBLE 
ON DEER...WATSON...DOLLAR AND BURTON CREEKS.  WATCH FOR PONDING WATER 
ON HIGHWAYS 89...28 AND 267. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING 
HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

LAT...LON 3914 12017 3927 12021 3929 12010 3918 11998
      3917 11999
TIME...MOT...LOC 2205Z 261DEG 3KT 3922 12013

$$

BRONG
000 
WWUS55 KREV 302219
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
319 PM PDT THU JUL 30 2009

CAC061-NVC031-302245-
/O.EXP.KREV.SV.W.0036.000000T0000Z-090730T2215Z/
PLACER CA-WASHOE NV-
319 PM PDT THU JUL 30 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN WASHOE
AND NORTHEASTERN PLACER COUNTIES HAS EXPIRED...

THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING IS 
WEAKENING...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...THE THUNDERSTORMS WILL REMAIN OVER THE AREA THROUGH 400 
PM...AND PRODUCE GUSTY WINDS...DEADLY LIGHTNING AND HAIL.

THIS STORM IS PRODUCING HEAVY RAINFALL. INCREASED FLOWS ARE POSSIBLE 
ON DEER...WATSON...DOLLAR AND BURTON CREEKS.  WATCH FOR PONDING 
WATER ON HIGHWAYS 89...28 AND 267. DRIVERS SHOULD SLOW DOWN IF 
ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS.

BOATERS AND SWIMMERS ON OR NEAR THE NORTH SHORE OF LAKE TAHOE 
FROM SUNNYSIDE TO TAHOE VISTA SHOULD REMAIN OUT OF THE WATER UNTIL 
THE THUNDERSTORM DISSIPATES. PEOPLE IN OR ON WATER ARE MUCH MORE 
PRONE TO BEING STRUCK BY DEADLY LIGHTNING. STRONG AND ERRATIC WINDS 
CAN LEAD TO BOATS CAPSIZING OVER THE NORTHERN HALF OF LAKE TAHOE.

IF YOU OBSERVED ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THE
STORM EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. 
CALL OUR OFFICE AT 775-673-8100. 

LAT...LON 3914 12017 3927 12021 3929 12010 3918 11998
      3917 11999
TIME...MOT...LOC 2209Z 261DEG 3KT 3922 12013

$$

BRONG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:13 AM PDT, 11 hours 13 minutes earlier.

Area forecast discussion, Jul 30, 3:13 AM PDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
313 AM PDT THU JUL 30 2009

.SHORT TERM...
RIDGE OF HIGH PRESSURE CONTINUES TO DOMINATE THE WEST COAST OF THE
US THIS MORNING...WITH A UPPER LOW OFF THE COAST. THERE IS A LOT OF
MOISTURE CURRENTLY OVER THE AREA...WITH AROUND 0.8 PWAT OVER THE
AREA INDICATED ON BLENDED TPW SATELLITE IMAGERY. JULY IS TYPICALLY
THE BEST MONTH FOR MOISTURE...BUT EVEN THESE VALUES ARE PUSHING
130-140% OF NORMAL.

INSTABILITY WILL INCREASE THIS AFTERNOON AS WE HEAT UP UNDER THE
LATE JULY SUNSHINE. LOOK FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA EARLY THIS
AFTERNOON...BEGINNING IN THE HIGHER ELEVATIONS OF THE SIERRA AND
WESTERN NV MOUNTAIN RANGES.  STORMS WILL PUSH OFF TO THE EAST
THROUGH THE AFTERNOON WITH SLOW MOVEMENTS. EXPECT STORMS TO DROP
MODERATE TO HEAVY RAINFALL...SMALL HAIL...AND GUSTY OUTFLOW WINDS UP
TO 50 MPH. THERE MAY BE AN ISOLATED SEVERE STORM OF TWO THIS
AFTERNOON...BUT EXPECTING MAINLY PULSE-TYPE MODE TODAY.

MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH THE PROGRESSION
OF THE UPPER LOW AS WE GO INTO THE WEEKEND. THE LOW WILL BEGIN TO
MOVE INLAND ON FRIDAY...INCREASING SOUTH TO SOUTHEASTERLY FLOW
ALOFT. AN EMBEDDED SHORTWAVE TROUGH WILL ALSO BE SWINGING THROUGH
NORTHERN CA ON FRIDAY...ENHANCING CONVECTIVE ACTIVITY OVER THE AREA.
THUNDERSTORM COVERAGE WILL BE INCREASED ON FRIDAY...DUE TO FAVORABLE
FLOW WITH INCREASED MOISTURE ADVECTION...COMBINING WITH THE ENHANCED
LIFT FROM THE SHORTWAVE. KEPT SOME OF THE SHOWERS GOING WELL INTO
THE OVERNIGHT HOURS FRIDAY NIGHT AS WELL.

THE UPPER LOW WILL REMAIN JUST OFF THE SHORE OF NORTHERN CA ON
SATURDAY...GIVING ANOTHER DAY OF FAVORABLE WINDS ALOFT AND MOISTURE
FOR THUNDERSTORMS. INCREASED POPS FOR SATURDAY...BASED ON THE
SLOWER PROGRESSION OF THE LOW GIVING US A BETTER CHANCE FOR SHOWERS
AND THUNDERSTORMS.  HOON

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MADE CHANGES TO THE EXTENDED FORECAST REGARDING PLACEMENT OF
CONVECTION FOR SUNDAY THROUGH TUESDAY. MEDIUM RANGE MODELS THAT HAD
STARTED TO COME TOGETHER HAVE ONCE AGAIN DIVERGED IN THEIR SOLUTION
BY THE SECOND HALF OF THE EXTENDED FORECAST.

ECMWF PERSISTS IN HOLDING UPPER LOW OFF THE COAST FOR LONGER THAN
THE OPERATIONAL GFS. CANADIAN IS STILL A LITTLE CLOSER TO THE ECMWF
BUT APPEARS TO BE A COMPROMISE BETWEEN THE TWO. GFS ENSEMBLE MEMBERS
NOW INDICATING MORE SPREAD IN THEIR SOLUTIONS THAN PREVIOUS RUNS HAD
INDICATED. THE DIFFERENCES IN THE GFS ENSEMBLE MEMBERS...THE LACK OF
RUN TO RUN CONSISTENCY SHOWN BY THE OPERATIONAL GFS AND THE BETTER
CONSISTENCY SHOWN BY THE ECMWF LEADS ME TO LEAN MORE ON THE ECMWF.

LOW TO MID LVL FLOW FROM ECMWF APPEARS TO BE SOUTHERLY THAN PREVIOUS
RUNS EARLY IN THE EXTENDED PERIOD SO HAVE OPTED TO EXTEND CONVECTION
FARTHER TO THE NORTH INTO THE TAHOE BASIN AND LASSEN COUNTY FOR
SUNDAY AS INSTABILITY SHOULD SPREAD NORTH ALONG WITH SOME MOISTURE.
BY MONDAY MID LVL FLOW BEGINS TO VEER MORE TO THE SW. HAVE CONFINED
CONVECTION THEN TO MAINLY FAR SRN AREAS AND THE FAR NORTH...WHERE
BETTER UPPER DYNAMICS SHOULD BE IN PLACE. WITH INCREASING SW FLOW BY
TUESDAY WILL CONFINE CONVECTION TO FAR NORTHERN AREAS CLOSER TO
UPPER DIFFLUENCE. AS LOW BEGINS TO LIFT A BIT FARTHER NORTH AND SW
FLOW EXPANDS INTO MORE OF THE CWA WILL PULL CONVECTION OUT OF THE
FORECAST BY WEDNESDAY...ALTHOUGH IF PROGRESSION OF UPPER LOW SLOWS
THESE WILL HAVE TO BE ADDED BACK IN.

TEMPS SHOULD REMAIN AT OR JUST ABOVE AVERAGE. ECMWF INDICATES SOME
HEIGHTS FALLS...SO A DECREASE IN DAYTIME HIGHS FROM WHAT WE HAVE
SEEN RECENTLY. MLF
&&

.AVIATION...
MAINLY VFR EXPECTED AGAIN TODAY WITH TSTMS DEVELOPING BY LATE
MORNING IN THE SIERRA THEN PUSHING EAST THROUGH THE DAY. SOME GUSTY
WINDS ARE POSSIBLE WITH THE STORMS...BUT SHOULD NOT EXCEED 35 KTS.
WEAK WESTERLIES DEVELOP FROM KTRK AND KRNO LATER TODAY. MLF
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 30, 3:52 AM PDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
352 AM PDT THU JUL 30 2009

CAZ070>073-NVZ001>005-302300-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
352 AM PDT THU JUL 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ALONG THE SIERRA.
THE THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE AND MOVE EAST
AND NORTHEAST INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA DURING
THE AFTERNOON. BRIEF PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE
WITH THE STRONGEST THUNDERSTORMS WITH RAINFALL AMOUNTS OF UP TO
ONE INCH ARE POSSIBLE IN THE HEAVIEST DOWN POURS. ADDITIONALLY...
SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS. THE THUNDERSTORMS WILL DISSIPATE BY LATE IN THE
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY AND SATURDAY. BRIEF
MODERATE TO HEAVY RAINFALL IS POSSIBLE AGAIN ON FRIDAY...ALONG
WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 30, 2:19 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
219 PM PDT THU JUL 30 2009

CAZ072-NVZ002-302300-
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
219 PM PDT THU JUL 30 2009

...THUNDERSTORMS DEVELOPING AROUND LAKE TAHOE...

NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING DEVELOPING
THUNDERSTORMS ALONG HIGHWAY 89 FROM TRUCKEE TO SOUTH LAKE TAHOE.
THESE STORMS WILL AFFECT THE WEST SHORE OF LAKE TAHOE THROUGH 330 PM.

OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN...SMALL HAIL AND
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IF ON OR NEAR LAKE TAHOE...BE PREPARED TO GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. STRONG WIND GUSTS AND
LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. REMEMBER IF YOU
HEAR THUNDER YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY
LIGHTNING.

HTTP://WEATHER.GOV/RENO

BRONG
Local storm report, Jul 30, 2:22 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
222 PM PDT THU JUL 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             5 WSW PROSSER CREEK RES 39.34N 120.25W
07/30/2009  M0.50 INCH       NEVADA             CA   TRAINED SPOTTER

&&

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:27 PM PDTSevere Thunderstorm WarningREVLassen48 min
Jul 30, 2:55 PM PDTSpecial Weather StatementREVSierra35 min
Jul 30, 3:21 PM PDTSpecial Weather StatementREVLassen24 min
Jul 30, 3:34 PM PDTSpecial Weather StatementREVAlpine, Mono56 min
Jul 30, 4:30 PM PDTSevere Thunderstorm WarningREVAlpine, Mono45 min
Jul 30, 4:42 PM PDTSevere Thunderstorm WarningREVMono33 min
Jul 30, 4:53 PM PDTSevere Thunderstorm WarningREVLassen, Plumas52 min
Jul 30, 3:31 PM PDTSpecial Weather StatementREV29 min
Jul 30, 3:32 PM PDTSpecial Weather StatementREV28 min

Nearby

Severe Thunderstorm Warnings in California, 2009Severe Thunderstorm Warnings in Nevada, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.